Alert archive / Washington / Wind Advisories in 2020

Wind Advisory 28, NWS Pendleton, OR

October 30, 2020Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Oct 30, 2020, 2:44 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Oct 30, 2020, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2020, 2:44 AM PDT (09:44 UTC)
In effect from
Oct 30, 2020, 11:00 AM PDT
Expired
Oct 30, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2020-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2020-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS76 KPDT 300944
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
244 AM PDT Fri Oct 30 2020

WAZ026-301800-
/O.NEW.KPDT.WI.Y.0028.201030T1800Z-201031T0300Z/
/O.CON.KPDT.AS.Y.0001.000000T0000Z-201030T1800Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
244 AM PDT Fri Oct 30 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* WHAT...For the Air Stagnation Advisory, poor air quality. For
  the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Kittitas Valley.

* WHEN...For the Air Stagnation Advisory, until 11 AM PDT this 
  morning. For the Wind Advisory, from 11 AM this morning to 8 
  PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Poor air quality may cause issues for people with 
  respiratory problems.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

WAZ027-520-521-301800-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-201030T1800Z/
Yakima Valley-East Slopes of the Washington Cascades-
Simcoe Highlands-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Appleton, Cle Elum, Cliffdell, Goldendale, and Bickleton
244 AM PDT Fri Oct 30 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Poor air quality.

* WHERE...Simcoe Highlands, East Slopes of the Washington 
  Cascades and Yakima Valley.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
1 follow-up statement
335 
WWUS76 KPDT 310245
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
745 PM PDT Fri Oct 30 2020

WAZ026-310345-
/O.EXP.KPDT.WI.Y.0028.000000T0000Z-201031T0300Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
745 PM PDT Fri Oct 30 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have dropped below advisory criteria, therefore the wind
advisory will be allowed to expire. However, winds may remain
gusty for the next several hours before decreasing below 10 MPH
overnight.

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:21 AM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 30, 1:21 AM PDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
121 AM PDT Fri Oct 30 2020

.SHORT TERM...Today through Sunday...Fast moving shortwave trough
will move across Washington today driving a cold front across the
forecast area. Some rain showers will be possible across the Blue
mountains and more likely along the Washington Cascade crest today.
Otherwise the frontal passage will be mostly dry with just some
cloud cover. Winds will be the primary concern becoming windy across
the lower elevations by midday with widespread 20-30 mph winds and
gusts to around 40 mph. Winds will be a little stronger than that in
the Kittitas Valley so a Wind Advisory will be issued for that zone
through mid evening. After this evening through Sunday fair weather
is expected as a ridge of high pressure builds over the area.
Temperatures will be near normal north but above normal central
Oregon closer to the center of the ridge. Winds will be light with
just a few passing clouds. 78

.LONG TERM...Monday through Friday...Models in good agreement
through the period.  Southwest flow aloft will continue through
Monday night before a system moving through BC changes it to
westerly flow Tuesday.  The resulting strong zonal flow will produce
breezy to windy conditions across the area Wednesday and Thursday.
This flow also favors a chance of precipitation over the Cascades
and west to northwest facing slopes while the rest of the area
should generally remain dry.  A cold, deep trough is expected to
move over the region Friday. There are some model discrepancies in
the track and strength of this trough. The GFS shows less
troughiness while the ECMWF digs it down into central California.
Despite these differences, widespread rain is expected to develop,
especially over the mountains, Friday.  An associated cold front
should drop temperatures significantly by the weekend.  Daytime
highs will remain above normal through Thursday and fall to slightly
below normal by Friday.  Earle

&&

.AVIATION...Previous discussion...06Z TAFS...VFR conditions are
generally in store over the region through Friday. The only
potential caveat is some early morning fog at PSC which could reduce
VSBYS to MVFR. However confidence is below average on its
occurrence. Otherwise, expect generally clear skies and light winds
overnight. Winds will increase during the day on Friday and become
gusty as a disturbance move across the area. Winds will gust in the
25 to 30 kt range during the afternoon/early evening hours. Winds
should begin to decrease overnight.

&&
.PRELIMINARY POINT TEMPS/POPS...
PDT  62  32  55  30 /  10   0   0   0
ALW  62  35  56  34 /  20   0   0   0
PSC  65  33  54  32 /   0   0   0   0
YKM  63  29  57  29 /  10   0   0   0
HRI  65  34  58  32 /   0   0   0   0
ELN  57  33  53  31 /  20   0   0   0
RDM  64  25  62  26 /  10   0   0   0
LGD  61  28  56  30 /  20   0   0   0
GCD  66  31  63  34 /   0   0   0   0
DLS  62  37  58  36 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Air Stagnation Advisory until 11 AM PDT this morning for WAZ026-
     027-520-521.

     Wind Advisory from 11 AM this morning to 8 PM PDT this evening
     for WAZ026.

&&

SHORT TERM...78
LONG TERM....81
AVIATION...81

Nearby

Wind Advisories in Washington, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.